Alert archive / Virginia / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 181, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Aug 14, 2021, 4:44 PM EDT for 4 counties in Virginia. It was in force for 46 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 14, 2021, 4:44 PM EDT (20:44 UTC)
- Expired
- Aug 14, 2021, 5:30 PM EDT
- In force
- 46 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Amelia County, VA, Lunenburg County, VA, Nottoway County, VA, Prince Edward County, VA
The radar
The Norfolk radar (KAKQ), 114 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 14, 5:08 PM EDT | HAIL 0.75 | Crewe, VA | |
| Aug 14, 5:15 PM EDT | TSTM WND DMG | Crewe, VA | NUMEROUS POWER OUTAGES; WIND GUST 46 MPH AT CREWE AIRPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 8.7 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 154 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 1147 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
884
WUUS51 KAKQ 142044
SVRAKQ
VAC007-111-135-147-142130-
/O.NEW.KAKQ.SV.W.0181.210814T2044Z-210814T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wakefield VA
444 PM EDT Sat Aug 14 2021
The National Weather Service in Wakefield has issued a
* Severe Thunderstorm Warning for...
Southeastern Prince Edward County in central Virginia...
Northern Lunenburg County in south central Virginia...
Nottoway County in south central Virginia...
Southwestern Amelia County in central Virginia...
* Until 530 PM EDT.
* At 443 PM EDT, severe thunderstorms were located along a line
extending from near Jetersville to near Rice to Hampden Sydney
College, moving southeast at 10 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and powerlines.
* Locations impacted include...
Blackstone, Crewe, Hampden Sydney College, Amelia Courthouse,
Hampden Sydney, Nottoway, Burkeville, Jetersville, Green Bay,
Scotts Fork, Irby, Prince Edward Station, Briery, Murdocks, Twin
Lakes State Park, Nutbush, The Falls, Winterham, Maplewood and
Fergusonville.
#
#
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Damaging winds and continuous cloud to ground lightning is occurring
with these storms. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Please report severe weather by calling 757-899-2415, posting to the
NWS Wakefield Facebook page, or using Twitter @NWSWAKEFIELDVA.
&&
LAT...LON 3723 7849 3725 7830 3738 7819 3738 7788
3736 7787 3701 7805 3703 7846 3708 7844
3709 7849
TIME...MOT...LOC 2043Z 297DEG 10KT 3733 7816 3720 7829 3722 7847
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
EI1 follow-up statement
234
WWUS51 KAKQ 142122
SVSAKQ
Severe Weather Statement
National Weather Service Wakefield VA
522 PM EDT Sat Aug 14 2021
VAC007-147-142132-
/O.CAN.KAKQ.SV.W.0181.000000T0000Z-210814T2130Z/
Prince Edward VA-Amelia VA-
522 PM EDT Sat Aug 14 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PRINCE EDWARD AND
SOUTHWESTERN AMELIA COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3708 7844 3709 7838 3711 7836 3710 7830
3712 7824 3715 7824 3716 7822 3727 7816
3728 7814 3723 7794 3701 7805 3703 7846
TIME...MOT...LOC 2122Z 311DEG 16KT 3722 7801 3709 7814 3711 7832
$$
VAC111-135-142130-
/O.CON.KAKQ.SV.W.0181.000000T0000Z-210814T2130Z/
Lunenburg VA-Nottoway VA-
522 PM EDT Sat Aug 14 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR NORTHERN LUNENBURG AND WESTERN NOTTOWAY COUNTIES...
At 522 PM EDT, severe thunderstorms were located along a line
extending from near Spainville to near Nottoway to Green Bay, moving
southeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect wind damage to
trees and powerlines.
These severe storms will be near...
Nottoway around 525 PM EDT.
Blackstone around 540 PM EDT.
Other locations impacted by these severe thunderstorms include Irby,
Fergusonville, Jennings Ordinary, Meherrin, Murdocks, Oliveville,
Nutbush, Scholfield, Clay Store and Simplicity.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3708 7844 3709 7838 3711 7836 3710 7830
3712 7824 3715 7824 3716 7822 3727 7816
3728 7814 3723 7794 3701 7805 3703 7846
TIME...MOT...LOC 2122Z 311DEG 16KT 3722 7801 3709 7814 3711 7832
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
ALBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 3:01 PM EDT, 1 hour 43 minutes earlier.
Area forecast discussion, Aug 14, 3:01 PM EDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
301 PM EDT Sat Aug 14 2021
.SYNOPSIS...
A cold front will cross the area tonight, then stall over the
Carolinas Sunday and Monday. Several waves of low pressure will
move along this boundary, resulting in unsettled weather conditions
through mid week.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
As of 300 PM EDT Saturday...
Heat advsry conts thru 22Z for areas east of I95 except the lwr Md
ern shore.
The cold front now apprchg the mts from the nw with a leading sfc
trof east of the mts. Storms are rapidly dvlpng along this trof attm
and expect this trend to cont along with an increase in areal coverage
over the next svrl hrs as they move ese. Even a few sea-breeze cells
dvlpng as well. Svr threat conts through about 00Z for damaging wind
gusts and locally hvy downpours. Will have the highest PoPs and
enhanced wording until then. Pcpn tapers off later this eve and
overnite as the front sags south across the area. Lows upr 60s nw
to mid 70s se.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY NIGHT/...
As of 300 PM EDT Saturday...
The front will stall then slowly wash out across the Carolinas
Sun thru Tue with svrl waves of low pres progged to move east.
The first such wave is late Sun aftrn/Sun nite where likely to
cat PoPs will be in the grids across the Piedmont with chc PoPs
across the east. Although the threat for any svr storms will be
low, it appears the threat here will be anthr round of lclly hvy
rainfall. Would like to see how much rain we get tonite before
considering any flood related headlines. Addntl waves of low
pres will keep PoP chcs alive both Mon and Tues, highest PoPs
west, lower east. Cooler as the high to the north keeps an onshore
flow going thru the period. Highs each day from the lwr 80s north
to mid 80s south.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
As of 300 PM EDT Saturday...
High pressure shifts off the New England coast late next week. Waves
of moisture from the south and se will likely keep the threat for
shwrs/storms going each day. Given the continued westward movement
of Fred, will cap PoPs across the Piedmont at 40-50% with 20-30%
across the east for now. Highs Wed 80-85, mid 80s Thurs and mid-upr
80s Fri/Sat. Lows upr 60s-lwr 70s.
&&
.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
As of 130 PM EDT Saturday...
VFR conditions to start the forecast period will quickly deteriorate
late this aftrn and evening as convection develops along the Blue
Ridge then tracks se across the area. RIC/SBY will be the first
to see TSRA's with PHF/ORF closer to sunset and ECG after sunset.
Lcl IFR VSBYS in hvy downpours and MVFR CIGS will accompany the
convection. Gusty winds are psbl with gusts aoa 35kts. Otw, VRBL
winds aob 10 kts become north Sun.
Some guidance suggests CIGS drop to near 1K FT late tonite across
the north behind a cold front. Did not go that low but did show
a BKN SC layer at RIC/SBY.
Outlook...
The front will likely stall near the NC/VA border resulting in
a prolonged period of MVFR conditions into early next week.
Periods of MVFR ceiling and showers/storms will persist Monday
and Tuesday as tropical moisture streams north into the area.
&&
.MARINE...
As of 300 PM EDT Saturday...
Afternoon wx analysis shows a weak sfc trough near the local
waters, with a cold front still to our NW. High pressure remains
over the wrn Atlantic (well offshore of the local area), with a
second ~1026mb sfc high now centered over the wrn Great Lakes. Winds
are generally SW 5-10 kt over the marine area, with a local sea
breeze component evident once again. Waves are ~1 ft, with 2-3 ft
seas.
Sub-SCA conditions are expected to prevail for the remainder of the
weekend into early next week. The aforementioned cold front drops
across the waters from NW to SE late tonight through Sunday, with
winds turning to the N then NE following the FROPA by Sunday. Wind
probs continue to keep winds sub-SCA, but a period of 10-15 kt NE
winds is likely over the coastal waters N of Cape Charles and across
much of the Ches Bay on Sun. Timing for these winds is during the
morning north/midday-aftn in the lower bay and SE VA coastal waters.
Highest gusts (to ~20 kt) are still expected to remain confined to
the coastal waters N of Parramore Island. Winds veer to the E and
diminish to 5-10 kt by Sunday night.
Winds remain onshore into early next week, as the weakening cold
front stalls across the coast of eastern NC just south of the region
and washes out. Winds become S-SE by midweek, remaining sub-SCA
throughout the period. Seas will generally be 2-3 ft through early
next week...with 1-2 ft waves on the Bay.
Will maintain a low risk for rip currents through the remainder of
the weekend (and Monday).
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...Heat Advisory until 6 PM EDT this evening for NCZ012>017-
030>032-102.
VA...Heat Advisory until 6 PM EDT this evening for VAZ076>078-
081>090-092-093-095>098-100-518-520-522>525.
MARINE...None.
&&
SYNOPSIS...MPR
NEAR TERM...MPR
SHORT TERM...MPR
LONG TERM...MPR
AVIATION...MPR
MARINE...ERIHazardous weather outlook, Aug 14, 3:20 PM EDT, 1 hour 24 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 320 PM EDT Sat Aug 14 2021 MDZ021>025-VAZ048-060>062-064>069-075-079-080-099-509>517-519-521- 151930- Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches- Fluvanna-Prince Edward-Cumberland-Goochland-Caroline-Mecklenburg- Lunenburg-Nottoway-Amelia-Powhatan-Westmoreland-Brunswick-Dinwiddie- Accomack-Western Louisa-Eastern Louisa-Western Hanover- Eastern Hanover-Western Chesterfield- Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Western King and Queen-Western Essex- 320 PM EDT Sat Aug 14 2021 This Hazardous Weather Outlook is for southeast Maryland, central Virginia, east central Virginia, north central Virginia, south central Virginia and southeast Virginia. .DAY ONE...Tonight. Slow moving thunderstorms just ahead of a cold front will result in the potential for localized flash flooding tonight. In addition, isolated severe storms with damaging wind gusts are possible early this evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. NCZ012>017-030>032-102-VAZ076>078-081>090-092-093-095>098-100-518- 520-522>525-151930- Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck- Bertie-Chowan-Perquimans-Eastern Currituck-Richmond-Northumberland- Lancaster-Prince George-Charles City-New Kent-Gloucester-Middlesex- Mathews-Greensville-Sussex-Surry-James City-Southampton- Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach- Eastern King William-Eastern King and Queen-Eastern Essex-York- Newport News-Hampton/Poquoson- 320 PM EDT Sat Aug 14 2021 ...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northeast North Carolina, east central Virginia, eastern Virginia, south central Virginia and southeast Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Slow moving thunderstorms just ahead of a cold front will result in the potential for localized flash flooding tonight. In addition, isolated severe storms with damaging wind gusts are possible early this evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 14, 3:54 PM EDT, 50 minutes before
Special Weather Statement
National Weather Service Wakefield VA
354 PM EDT Sat Aug 14 2021
VAZ060-061-142030-
Cumberland-Prince Edward-
354 PM EDT Sat Aug 14 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN CUMBERLAND COUNTY...
At 354 PM EDT, a strong thunderstorm was located near Sheppards, or
near Farmville, moving east at 15 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Farmville, Guinea Mills, Rice, Raines Tavern, Reeds, Angola,
Stoddert, McRae and Hawk.
If outdoors, consider seeking shelter inside a building.
LAT...LON 3733 7847 3734 7846 3747 7837 3746 7814
3744 7817 3744 7819 3743 7819 3743 7820
3739 7822 3737 7824 3737 7823 3730 7823
3725 7824
TIME...MOT...LOC 1954Z 283DEG 14KT 3740 7840
EISpecial weather statement, Aug 14, 4:02 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service Wakefield VA
402 PM EDT Sat Aug 14 2021
VAZ064-511-142045-
Western Hanover VA-Caroline VA-
402 PM EDT Sat Aug 14 2021
...A strong thunderstorm will impact portions of southern Caroline
and northwestern Hanover Counties through 445 PM EDT...
At 402 PM EDT, Doppler radar was tracking a strong thunderstorm near
Ladysmith, or 8 miles southwest of Milford, moving southeast at 10
mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small trees and blow around
unsecured objects. Wind impacting handling of high profile
vehicles. Minor damage to outdoor objects is possible.
Locations impacted include...
Ashland, Milford, Ladysmith, Dawn, Kings Dominion, Chilesburg,
Sparta, Golansville, Oliver, Gum Tree, Coatesville, Hewlett, Doswell,
Penola, Noel, Gether, Beaverdam, Burruss Corner, Cedar Fork and
Ruther Glen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3797 7714 3795 7718 3793 7718 3790 7721
3790 7723 3791 7723 3791 7724 3787 7725
3779 7735 3780 7736 3778 7737 3775 7744
3786 7764 3795 7769 3807 7751
TIME...MOT...LOC 2002Z 297DEG 10KT 3793 7747
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
ButnerLocal storm report, Aug 14, 4:16 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
416 PM EDT SAT AUG 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG GOLANSVILLE 37.98N 77.50W
08/14/2021 CAROLINE VA DEPT OF HIGHWAYS
TREE KNOCKED DOWN ALONG US-1.
&&
BUTNERLocal storm report, Aug 14, 4:18 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
418 PM EDT SAT AUG 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 PM TSTM WND DMG 1 SE FARMVILLE 37.28N 78.38W
08/14/2021 PRINCE EDWARD VA FIRE DEPT/RESCUE
POWERLINE KNOCKED DOWN.
&&
BUTNERLocal storm report, Aug 14, 4:26 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
426 PM EDT SAT AUG 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM TSTM WND DMG 3 ESE FARMVILLE 37.28N 78.35W
08/14/2021 PRINCE EDWARD VA FIRE DEPT/RESCUE
TREE KNOCKED DOWN.
&&
BUTNERSpecial weather statement, Aug 14, 4:44 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Wakefield VA
444 PM EDT Sat Aug 14 2021
VAZ068-082-083-513>516-142130-
Charles City VA-New Kent VA-Western Chesterfield VA-
Western Henrico (Including the City of Richmond) VA-Amelia VA-
Eastern Henrico VA-Eastern Chesterfield (Including Col. Heights) VA-
444 PM EDT Sat Aug 14 2021
...Strong thunderstorms will impact portions of Chesterfield,
northwestern Charles City, western New Kent, southeastern Henrico and
central Amelia Counties and the City of Richmond through 530 PM
EDT...
At 442 PM EDT, Doppler radar was tracking developing scattered
thunderstorms along a line extending from Roxbury to near
Jetersville. These storms were nearly stationary.
HAZARD...Winds in excess of 30 mph. Heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Rainfall 1 to 2 inches is possible which
may result in minor localized flooding.
Strong thunderstorms will be near...
Roxbury and Bottoms Bridge around 450 PM EDT.
Adkins Store around 500 PM EDT.
Talleysville around 510 PM EDT.
Providence Forge and Chula around 530 PM EDT.
Other locations impacted by these storms include Richmond Heights,
Wayside, Mountcastle, Elko, Montrose, Sandston, Winterham, Glendale,
Pocahontas State Park and Richmond International.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3738 7813 3744 7786 3742 7785 3743 7781
3745 7780 3756 7729 3754 7723 3758 7720
3760 7709 3740 7698 3723 7795 3726 7809
TIME...MOT...LOC 2042Z 272DEG 4KT 3748 7712 3730 7803
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
ALBThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 8:35 PM EDT | Special Marine Warning | AKQ | 40 min | |
| Aug 13, 9:03 PM EDT | Special Weather Statement | AKQ | Accomack | 42 min |
| Aug 13, 9:13 PM EDT | Special Marine Warning | AKQ | 62 min | |
| Aug 14, 12:02 AM EDT | Special Weather Statement | AKQ | Cumberland, Goochland, Powhatan | 43 min |
| Aug 14, 12:50 AM EDT | Special Weather Statement | AKQ | Caroline | 25 min |
| Aug 14, 1:31 AM EDT | Special Weather Statement | AKQ | King George | 29 min |
| Aug 14, 3:55 AM EDT | Heat Advisory | AKQ | Charles City, Essex, Gloucester, Greensville, James City, King and Queen and 23 more | 14 hr |
| Aug 14, 3:00 PM EDT | Special Weather Statement | AKQ | Cumberland | 45 min |
| Aug 14, 3:07 PM EDT | Special Weather Statement | AKQ | Fluvanna | 38 min |
| Aug 14, 3:14 PM EDT | Special Marine Warning | AKQ | 61 min | |
| Aug 14, 3:38 PM EDT | Special Marine Warning | AKQ | 37 min | |
| Aug 14, 3:48 PM EDT | Special Weather Statement | AKQ | City of Virginia Beach | 27 min |
| Aug 14, 3:54 PM EDT | Special Weather Statement | AKQ | Cumberland | 36 min |
| Aug 14, 4:00 PM EDT | Areal Flood Advisory | AKQ | City of Virginia Beach | 54 min |
| Aug 14, 4:01 PM EDT | Severe Thunderstorm Warning | AKQ | Amelia, Cumberland, Lunenburg, Nottoway, Prince Edward | 44 min |
| Aug 14, 4:02 PM EDT | Special Weather Statement | AKQ | Caroline | 43 min |
| Aug 14, 4:05 PM EDT | Severe Thunderstorm Warning | AKQ | Caroline, Hanover | 40 min |
| Aug 14, 4:09 PM EDT | Special Marine Warning | AKQ | 66 min | |
| Aug 14, 4:16 PM EDT | Severe Thunderstorm Warning | AKQ | City of Virginia Beach | 44 min |
| Aug 14, 4:44 PM EDT | Special Weather Statement | AKQ | Amelia, Chesterfield, Henrico | 46 min |
| Aug 14, 4:48 PM EDT | Special Marine Warning | AKQ | 42 min | |
| Aug 14, 4:48 PM EDT | Special Weather Statement | AKQ | York | 42 min |
| Aug 14, 4:50 PM EDT | Special Weather Statement | AKQ | Charles City | 40 min |
| Aug 14, 4:54 PM EDT | Flash Flood Warning | AKQ | City of Virginia Beach | 2 hr |
| Aug 14, 4:58 PM EDT | Areal Flood Advisory | AKQ | City of Virginia Beach | 3 hr |
| Aug 14, 4:59 PM EDT | Special Weather Statement | AKQ | City of Virginia Beach | 46 min |
| Aug 14, 5:04 PM EDT | Special Weather Statement | AKQ | City of Richmond | 41 min |
| Aug 14, 5:04 PM EDT | Special Weather Statement | AKQ | Mecklenburg | 41 min |
| Aug 14, 5:05 PM EDT | Special Marine Warning | AKQ | 55 min | |
| Aug 14, 5:10 PM EDT | Severe Thunderstorm Warning | AKQ | Charles City, New Kent | 50 min |
| Aug 14, 5:14 PM EDT | Special Marine Warning | AKQ | 61 min | |
| Aug 14, 5:19 PM EDT | Special Weather Statement | AKQ | Sussex | 41 min |
| Aug 14, 5:24 PM EDT | Special Weather Statement | AKQ | Surry | 51 min |
| Aug 14, 5:25 PM EDT | Special Weather Statement | AKQ | Dinwiddie, Lunenburg, Nottoway | 65 min |
| Aug 14, 5:33 PM EDT | Severe Thunderstorm Warning | AKQ | Charles City, James City, Prince George, Surry, City of Williamsburg | 42 min |
| Aug 14, 5:36 PM EDT | Special Marine Warning | AKQ | 54 min | |
| Aug 14, 5:38 PM EDT | Special Weather Statement | AKQ | City of Richmond | 67 min |
| Aug 14, 5:44 PM EDT | Special Weather Statement | AKQ | City of Hampton, City of Newport News, City of Poquoson | 46 min |
| Aug 14, 5:51 PM EDT | Special Weather Statement | AKQ | Charles City, James City | 39 min |
| Aug 14, 5:55 PM EDT | Special Marine Warning | AKQ | 95 min | |
| Aug 14, 6:01 PM EDT | Areal Flood Advisory | AKQ | James City, Surry, York, City of Williamsburg | 3 hr |
| Aug 14, 6:02 PM EDT | Special Weather Statement | AKQ | City of Hopewell | 43 min |
| Aug 14, 6:04 PM EDT | Areal Flood Advisory | AKQ | York, City of Hampton, City of Newport News, City of Poquoson | 3 hr |
| Aug 14, 6:05 PM EDT | Severe Thunderstorm Warning | AKQ | Charles City, Prince George, City of Hopewell | 40 min |
| Aug 14, 6:09 PM EDT | Special Marine Warning | AKQ | 66 min | |
| Aug 14, 6:11 PM EDT | Severe Thunderstorm Warning | AKQ | Isle of Wight, City of Hampton, City of Newport News, City of Norfolk, City of Portsmouth, City of Suffolk | 49 min |
| Aug 14, 6:15 PM EDT | Severe Thunderstorm Warning | AKQ | Lunenburg, Mecklenburg | 31 min |
| Aug 14, 6:21 PM EDT | Special Weather Statement | AKQ | Southampton | 39 min |
| Aug 14, 6:33 PM EDT | Special Weather Statement | AKQ | City of Colonial Heights, City of Petersburg | 42 min |
| Aug 14, 6:39 PM EDT | Special Weather Statement | AKQ | James City, Prince George, Surry, City of Hopewell, City of Williamsburg | 51 min |
| Aug 14, 6:43 PM EDT | Special Weather Statement | AKQ | City of Chesapeake, City of Norfolk, City of Portsmouth, City of Virginia Beach | 62 min |
| Aug 14, 6:44 PM EDT | Areal Flood Advisory | AKQ | Isle of Wight, York, City of Hampton, City of Newport News, City of Norfolk | 3 hr |
| Aug 14, 6:45 PM EDT | Severe Thunderstorm Warning | AKQ | Isle of Wight, Southampton, City of Suffolk | 45 min |
| Aug 14, 6:52 PM EDT | Special Weather Statement | AKQ | James City | 38 min |
| Aug 14, 6:55 PM EDT | Special Weather Statement | AKQ | City of Hampton, City of Newport News, City of Portsmouth | 50 min |
| Aug 14, 6:59 PM EDT | Severe Thunderstorm Warning | AKQ | Dinwiddie, Prince George, Surry, Sussex, City of Petersburg | 46 min |
| Aug 14, 7:05 PM EDT | Special Marine Warning | AKQ | 55 min | |
| Aug 14, 7:10 PM EDT | Special Marine Warning | AKQ | 65 min | |
| Aug 14, 7:15 PM EDT | Severe Thunderstorm Warning | AKQ | Isle of Wight, City of Chesapeake, City of Portsmouth, City of Suffolk | 45 min |
| Aug 14, 7:41 PM EDT | Special Weather Statement | AKQ | Fluvanna | 49 min |
| Aug 14, 7:44 PM EDT | Severe Thunderstorm Warning | AKQ | Southampton, Surry, Sussex | 30 min |
| Aug 14, 7:48 PM EDT | Special Weather Statement | AKQ | City of Chesapeake | 42 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.